All Title Author
Keywords Abstract


Severe fenitrothion poisoning complicated by rhabdomyolysis in psychiatric patient.

Full-Text   Cite this paper   Add to My Lib

Abstract:

Non-traumatic rhabdomyolysis associated with organophosphate intoxication has not been generally reported. We report here in a severe case of fenitrothion poisoning complicated by rhabdomyolysis. A 43-year-old woman ingested approximately 100 ml of fenitrothion emulsion (50%) in an attempt to commit suicide. On day 3 after admission, her creatine phosphokinase (CPK) peaked at 47,762 IU/L. She received supportive treatment included sodium bicarbonate and fluid resuscitation. However, muscarinic symptoms including excessive miosis and salivation developed on day 5 when her CPK levels decreased. The delay in cholinergic symptoms might have been due to the trihexyphenidyl she took with the antipsychotic drugs. Fortunately, the present patient recovered from the acute cholinergic crisis, and acute renal failure was prevented by early diagnosis. This is a case of organophosphate poisoning complicated by rhabdomyolysis in a psychiatric patient. The masking of acute cholinergic symptoms should be taken into consideration in such patients.

Full-Text

comments powered by Disqus